Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


To compute the optimal interpolation formula

Author: P. W. Gaffney
Journal: Math. Comp. 32 (1978), 763-777
MSC: Primary 65D05
MathSciNet review: 0474698
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to explain how to compute the function $ \Omega $ which interpolates values of a function of one variable $ f(x)$ at n distinct points $ {x_1} < {x_2} < \cdots < {x_{n - 1}} < {x_n}$ and which, whenever $ \left\Vert{f^{(k)}}\right\Vert _\infty $ is bounded and the value of the bound is unknown, provides the smallest possible value of $ B(x)$ in the error bound

$\displaystyle \vert f(x) - \Omega (x)\vert \leqslant B(x)\left\Vert{f^{(k)}}\right\Vert _{\infty .}$

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D05

Retrieve articles in all journals with MSC: 65D05

Additional Information

PII: S 0025-5718(1978)0474698-2
Article copyright: © Copyright 1978 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia